Alert archive / Georgia / Tornado Warnings in 2023

Tornado Warning 30, NWS Tallahassee, FL

March 12, 2023Colquitt County, Tift County, Worth County, Georgia

NWS Tallahassee, FL issued this tornado warning at Mar 12, 2023, 2:16 PM EDT for Colquitt County, Tift County, Worth County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2023, 2:16 PM EDT (18:16 UTC)
Expired
Mar 12, 2023, 2:45 PM EDT
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Colquitt County, GA, Tift County, GA, Worth County, GA

The radar

The Moody AFB radar (KVAX), 88 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 1:04 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2023-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2023-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

407 
WFUS52 KTAE 121816
TORTAE
GAC071-277-321-121845-
/O.NEW.KTAE.TO.W.0030.230312T1816Z-230312T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
216 PM EDT Sun Mar 12 2023

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Northern Colquitt County in south central Georgia...
  Southwestern Tift County in south central Georgia...
  Southeastern Worth County in south central Georgia...

* Until 245 PM EDT.
    
* At 216 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Doerun, or 9 miles northwest of Moultrie, moving
  east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Norman Park around 230 PM EDT.
  Omega around 235 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Crosland, New Elm, Minnesota, Sigsbee, Schley and Ticknor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3125 8394 3134 8393 3138 8356 3121 8363
TIME...MOT...LOC 1816Z 272DEG 38KT 3129 8385 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

33
2 follow-up statements
030 
WWUS52 KTAE 121830
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
230 PM EDT Sun Mar 12 2023

GAC071-277-321-121845-
/O.CON.KTAE.TO.W.0030.000000T0000Z-230312T1845Z/
Colquitt GA-Tift GA-Worth GA-
230 PM EDT Sun Mar 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR
NORTHEASTERN COLQUITT...SOUTHWESTERN TIFT AND SOUTHEASTERN WORTH
COUNTIES...
    
At 230 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Norman Park, or 9 miles northeast of Moultrie,
moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Omega around 235 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Crosland and Schley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3124 8384 3136 8377 3138 8356 3121 8363
TIME...MOT...LOC 1830Z 272DEG 38KT 3128 8367 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

33
419 
WWUS52 KTAE 121838
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
238 PM EDT Sun Mar 12 2023

GAC071-277-321-121846-
/O.EXP.KTAE.TO.W.0030.000000T0000Z-230312T1845Z/
Colquitt GA-Tift GA-Worth GA-
238 PM EDT Sun Mar 12 2023

...THE TORNADO WARNING FOR NORTHEASTERN COLQUITT...SOUTHWESTERN TIFT
AND SOUTHEASTERN WORTH COUNTIES WILL EXPIRE AT 245 PM EDT...
                
The storm which prompted the warning no longer appears capable of 
producing a tornado. Therefore, the warning will be allowed to 
expire.

A Tornado Watch remains in effect until 800 PM EDT for south central
Georgia.

Remember, a Severe Thunderstorm Warning still remains in effect.

LAT...LON 3124 8384 3136 8377 3138 8356 3121 8363
TIME...MOT...LOC 1836Z 270DEG 38KT 3128 8361 

$$

33

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 12, 1:59 PM EDT, 17 minutes earlier.

Area forecast discussion, Mar 12, 1:59 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
159 PM EDT Sun Mar 12 2023

...New UPDATE, AVIATION...

.UPDATE...
Issued at 107 PM EDT Sun Mar 12 2023

A Tornado Watch is now in effect for much of the region
outside of SE Alabama through this evening.

&&

.UPDATE...
Issued at 945 AM EDT Sun Mar 12 2023

Lowered PoPs near and south of I-10 today based on the latest
guidance. With cloud cover over much of the northwest, also
lowered temps a few degrees, especially in Southeast Alabama.
Dew points were also adjusted this morning and early aftn in
eastern areas where drier air is slower to erode.

&&

.NEAR TERM...
(Today and tonight)
Issued at 406 AM EDT Sun Mar 12 2023

 A complex weather event appears likely today with the main
threats being severe wind, a few tornadoes, and hail across nearly
the entire CWA. At the surface, a low will progress NE across the MS
Valley to the Ohio Valley with a secondary low likely forming off
the coast of the Carolinas. The attendant cold front will be our
main source of forcing with this system, however 500mb flow with
multiple shortwave perturbations may initiate some smaller storms
ahead of the front with some possibly severe. Model consistency
appears good with respect to kinematics with ESRH ahead of the front
around 250-300m2/s2 as a result of ample 0-3km shear and decent deep
layer shear enhancing the threat for a few tornadoes. Instability
ranging from 1500j/kg to perhaps 2000j/kg with mid level lapse rates
around 6.5C/km may result in severe wind gusts with small hail
possible as well.

However, timing and overall evolution of the storm still appear to
be the main question with todays event. The HRRR has begun to show
the initial line of storms that is currently progressing SE through
central MS throwing out a pretty substantial outflow boundary which
substantially mixes out the moisture in place. This appears to
create an environment where the storms weaken as they enter the
CWA and greatly limit the threat to our coastal FL counties where
favorable instability may still be in place. Other CAM's are not
necessarily as aggressive as the HRRR with this evolution but do
appear to be picking up on some outflow propagating ahead of the
storm, making this a "failure mode" that will need to be monitored
closely.

Southerly return flow throughout the day will bring temperatures
into the upper 70s to low 80s. The front will slowly progress to the
south throughout the evening and may result in a temperature
gradient across the CWA ranging from mid 50s in our GA and AL
counties to mid 60s along the FL Panhandle coast.

&&

.SHORT TERM & LONG TERM...
(Monday through Saturday)
Issued at 406 AM EDT Sun Mar 12 2023

Cooler and drier conditions are expected to start out the short
term in the wake of the aforementioned cold front. Temperatures on
Monday will be a bit tricky as daytime heating will be competing
with cold air advection. High temperatures for now are forecast in
the mid 60s to mid 70s. Cool and dry conditions persist through
Tuesday and Wednesday with onshore winds not returning until
Thursday. Below normal temperatures are finally back in the
forecast with highs on Tuesday in the 60s and lows Tuesday night
in the mid 30s to low 40s.

A gradual warming and moistening trend is expected through the
week. Another cold front is forecast to push through the area
sometime Friday night into Saturday, which will knock temperatures
back down a few degrees for the rest of the weekend.

&&

.LONG TERM...

&&

.AVIATION...
(18Z TAFS)
Issued at 107 PM EDT Sun Mar 12 2023

Main concern will be showers and thunderstorms moving across the
terminals through the overnight hours from east to west. While most
sites are VFR, this activity will lead to restrictions to at least
MVFR. A more solid MVFR overcast will develop overnight and lower
to IFR/LIFR late tonight into Monday morning, with a return to VFR
Monday afternoon. Southwest winds gusting around 25 mph will shift
to the West and eventually Northwest by late tonight w/ the passage
of a cold front. Higher wind gusts are possible TSRA into tonight.

&&

.MARINE...
Issued at 406 AM EDT Sun Mar 12 2023

Winds and seas will increase today ahead of the next cold front,
with the potential for a brief period of 20 knot winds Sunday
Night as the cold front crosses the waters. Winds and seas remain
elevated with the next potential of 20 knot winds Monday Night
into Tuesday. More tranquil boating conditions are expected my
midweek.

&&

.FIRE WEATHER...
Issued at 406 AM EDT Sun Mar 12 2023

A frontal system is forecast to slowly progress into the area
from the northwest throughout the day bringing a much needed rain to
the area and gusty winds ahead of the system around 20-30kts. This
will enhance transport winds within a well mixed boundary layer
which will lead to high dispersions within our FL counties.
Following the passage of this system, we will once again become
quite dry with RH values on Monday around the low to mid 40s and

&&

.HYDROLOGY...
Issued at 406 AM EDT Sun Mar 12 2023

There are two chances for meaningful rainfall over the next week.
The first and most concerning is with the cold front today into
Monday. As showers and storms move southward across the area later
today, they could train especially north of I-10. Rainfall should
average 1 to 1.5 inches over this area, with localized amounts of
3-4 inches. This would lead to mainly nuisance flooding in urban
or poor drainage areas. The next chance of rainfall will be
Friday into Saturday, when another inch or so is possible.
Riverine flooding is not expected with either system.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   62  72  44  64 /  70  30   0   0
Panama City   59  71  46  64 /  70  20   0   0
Dothan        52  67  39  62 /  90  10   0   0
Albany        54  69  38  62 /  80  10   0   0
Valdosta      60  71  41  62 /  80  40   0   0
Cross City    66  77  45  67 /  60  70   0   0
Apalachicola  64  72  48  64 /  70  30   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Monday for
     FLZ108-112-114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Worster
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...LF
MARINE...Merrifield
FIRE WEATHER...Worster
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Mar 12, 11:17 AM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1017 AM CDT Sun Mar 12 2023

ALZ065>069-FLZ007>010-121600-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-Central Walton FL-
Holmes FL-North Walton FL-Washington FL-
1017 AM CDT Sun Mar 12 2023

...Strong thunderstorms will impact portions of Dale, western Henry,
Coffee, Geneva, western Houston, Walton, Holmes and central
Washington Counties through 1100 AM CDT...

At 1017 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Brockton to 6 miles southeast of
Crestview. Movement was east at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Daleville, Elba, Abbeville, Vernon, Bonifay, Geneva, Headland,
Dothan, Fort Rucker, Ozark, De Funiak Springs, Enterprise, Hartford,
Taylor, Midland City, Kinsey, Level Plains, Slocomb, Samson and
Newton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3098 8639 3100 8619 3122 8619 3162 8588
      3162 8542 3170 8542 3170 8522 3172 8518
      3112 8539 3100 8546 3097 8553 3089 8558
      3083 8560 3083 8556 3050 8575 3057 8639
TIME...MOT...LOC 1517Z 252DEG 46KT 3145 8587 3067 8653

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

21-WD
Special weather statement, Mar 12, 12:05 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1105 AM CDT Sun Mar 12 2023

ALZ065-068-069-FLZ007>011-108-121700-
Coffee AL-Geneva AL-Houston AL-Central Walton FL-Holmes FL-
South Walton FL-Jackson FL-North Walton FL-Washington FL-
1105 AM CDT Sun Mar 12 2023

...Strong thunderstorms will impact portions of southern Coffee,
Geneva, Houston, western Jackson, Walton, Holmes and Washington
Counties through NOON CDT...

At 1105 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Hartford to 8 miles north of
De Funiak Springs to 9 miles southeast of Crestview. Movement was
east at 30 to 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cottonwood, Vernon, De Funiak Springs, Bonifay, Geneva, Marianna,
Chipley, Graceville, Dothan, Hartford, Taylor, Ashford, Slocomb,
Samson, Cowarts, Webb, Eglin Air Force Base, Bradford, Union and
Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3097 8639 3099 8637 3100 8619 3120 8619
      3122 8579 3120 8579 3119 8571 3122 8569
      3125 8510 3073 8509 3044 8603 3046 8615
      3048 8614 3046 8616 3047 8620 3050 8620
      3047 8623 3050 8639
TIME...MOT...LOC 1605Z 257DEG 30KT 3101 8573 3084 8607 3069 8643

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

21-WD
Special weather statement, Mar 12, 12:11 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1211 PM EDT Sun Mar 12 2023

ALZ066-067-069-GAZ120>124-126-142-143-121715-
Dale AL-Henry AL-Houston AL-Quitman GA-Miller GA-Randolph GA-Lee GA-
Terrell GA-Calhoun GA-Clay GA-Early GA-
1211 PM EDT Sun Mar 12 2023

...Strong thunderstorms will impact portions of southeastern Dale,
Henry and northern Houston Counties in southeastern Alabama,
northwestern Miller, Clay, Randolph, northwestern Lee, Calhoun,
Early, Quitman and Terrell Counties in southwestern Georgia through
115 PM EDT/1215 PM CDT/...

At 1210 PM EDT/1110 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles east of Lakepoint
Resort State Park to near Pinckard. Movement was east at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Abbeville, Fort Gaines, Morgan, Georgetown, Blakely, Dawson,
Cuthbert, Headland, Dothan, Midland City, Kinsey, Cowarts, Edison,
Arlington, Webb, Shellman, Columbia, Pinckard, Smithville and
Douglasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3197 8495 3195 8496 3192 8491 3192 8445
      3196 8444 3187 8434 3192 8434 3191 8423
      3143 8459 3143 8464 3137 8464 3124 8473
      3121 8561 3171 8525 3170 8522 3174 8521
      3177 8516 3177 8512 3186 8514 3199 8505
TIME...MOT...LOC 1610Z 259DEG 46KT 3198 8500 3125 8553

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Mar 12, 1:00 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
100 PM EDT Sun Mar 12 2023

ALZ069-FLZ008>013-108-112-GAZ155-156-121800-
Houston AL-Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
Calhoun FL-South Walton FL-Jackson FL-Washington FL-Decatur GA-
Seminole GA-
100 PM EDT Sun Mar 12 2023

...Strong thunderstorms will impact portions of southeastern Houston
County in southeastern Alabama, Jackson, northern Bay, northern
Calhoun, southern Walton, southern Holmes and Washington Counties in
the Panhandle of Florida, central Decatur and Seminole Counties in
southwestern Georgia through 200 PM EDT/100 PM CDT/...

At 100 PM EDT/1200 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles east of Cottonwood
to near Chipley to near Niceville. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cottonwood, Vernon, Santa Rosa Beach, Bonifay, Marianna, Chipley,
Donalsonville, Bainbridge, De Funiak Springs, Eglin Air Force Base,
West Bainbridge, Chattahoochee, Bradford, Live Oak, Malone, Sneads,
Freeport, Cottondale, Grand Ridge and Greenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3038 8633 3042 8631 3039 8626 3039 8611
      3044 8616 3047 8613 3046 8619 3050 8620
      3046 8639 3064 8639 3082 8568 3108 8526
      3107 8441 3071 8478 3071 8486 3055 8498
      3032 8568 3029 8623 3034 8640 3040 8639
TIME...MOT...LOC 1700Z 268DEG 31KT 3106 8517 3082 8560 3056 8641

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

21-WD
Special weather statement, Mar 12, 1:15 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
115 PM EDT Sun Mar 12 2023

ALZ069-GAZ123-125-127-142>145-155>157-121800-
Houston AL-Worth GA-Miller GA-Decatur GA-Baker GA-Dougherty GA-
Mitchell GA-Calhoun GA-Seminole GA-Grady GA-Early GA-
115 PM EDT Sun Mar 12 2023

...Strong thunderstorms will impact portions of southeastern Houston
County in southeastern Alabama, northeastern Decatur, northwestern
Grady, Miller, southern Dougherty, Mitchell, Baker, southeastern
Calhoun, central Early, northern Seminole Counties in southwestern
Georgia and southwestern Worth Counties in south central Georgia
through 200 PM EDT/100 PM CDT/...

At 115 PM EDT/1215 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Leary to near Colquitt
to 11 miles east of Cottonwood. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colquitt, Cottonwood, Newton, Donalsonville, Camilla, Pelham,
Bainbridge, Baconton, Leary, Douglasville, Gordon, Iron City,
Damascus, Brinson, Jakin, Iveys Mill, Crosby, Lester, Donaldsonville
A/P and Greenough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 800 PM EDT/700 PM CDT/ for
southeastern Alabama...the Panhandle of Florida...and south central
and southwestern Georgia.

&&

LAT...LON 3143 8389 3133 8399 3133 8400 3132 8400
      3106 8425 3093 8457 3105 8532 3129 8484
      3155 8454
TIME...MOT...LOC 1715Z 290DEG 29KT 3147 8448 3124 8470 3105 8511

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Mar 12, 2:01 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
201 PM EDT Sun Mar 12 2023

FLZ008>013-016>018-026-108-112-GAZ125-127-129-143>148-155>161-121930-
Calhoun FL-Coastal Bay FL-Central Walton FL-Jackson FL-Liberty FL-
Gadsden FL-Inland Bay FL-South Walton FL-Leon FL-Holmes FL-
Inland Jefferson FL-Washington FL-Brooks GA-Miller GA-Thomas GA-
Tift GA-Lanier GA-Colquitt GA-Dougherty GA-Seminole GA-Decatur GA-
Baker GA-Berrien GA-Worth GA-Lowndes GA-Mitchell GA-Cook GA-Grady GA-
201 PM EDT Sun Mar 12 2023

...Strong thunderstorms will impact portions of central Walton and
northern Bay Counties in the Panhandle of Florida, Gadsden County in
Big Bend of Florida, southeastern Holmes County in the Panhandle of
Florida, northern Jefferson and northern Liberty Counties in Big Bend
of Florida, Washington County in the Panhandle of Florida, central
Leon County in Big Bend of Florida, Jackson and Calhoun Counties in
the Panhandle of Florida, Lanier County in south central Georgia,
Seminole County in southwestern Georgia, southern Tift and southern
Worth Counties in south central Georgia, Decatur and Grady Counties
in southwestern Georgia, Berrien County in south central Georgia,
Mitchell County in southwestern Georgia, Lowndes, Colquitt and Cook
Counties in south central Georgia, southeastern Miller, southeastern
Dougherty and central Baker Counties in southwestern Georgia, Thomas
and Brooks Counties in south central Georgia through 330 PM EDT/230
PM CDT/...

At 201 PM EDT/101 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northeast of Doerun
to 8 miles northwest of Chattahoochee to near Eglin Air Force Base.
Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tallahassee, Monticello, Vernon, Nashville, Adel, Quincy, Havana,
Lakeland, Pelham, Marianna, Bainbridge, Midway, Quitman, Florida
State University, Tallahassee Community College, Moultrie,
Thomasville, Blountstown, Chipley and Valdosta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT/700 PM CDT/ for
Big Bend of and the Panhandle of Florida...and south central and
southwestern Georgia.

&&

LAT...LON 3061 8638 3094 8499 3151 8396 3130 8305
      3119 8305 3118 8297 3092 8297 3065 8352
      3065 8361 3060 8360 3053 8374 3020 8544
      3055 8639
TIME...MOT...LOC 1801Z 286DEG 37KT 3140 8384 3081 8491 3055 8627

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

33

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 11:03 AM EDTSpecial Weather StatementTAEQuitman, Randolph57 min
Mar 12, 11:41 AM EDTSevere Thunderstorm WarningTAELee, Randolph, Terrell34 min
Mar 12, 12:11 PM EDTSpecial Weather StatementTAECalhoun, Clay, Early, Quitman, Randolph, Terrell64 min
Mar 12, 12:42 PM EDTSevere Thunderstorm WarningTAEBaker, Early, Miller33 min
Mar 12, 1:00 PM EDTSpecial Weather StatementTAESeminole60 min
Mar 12, 1:15 PM EDTSpecial Weather StatementTAEBaker, Miller, Mitchell45 min
Mar 12, 1:19 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole41 min
Mar 12, 1:38 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Mitchell, Seminole52 min
Mar 12, 2:01 PM EDTSpecial Weather StatementTAEBerrien, Brooks, Colquitt, Cook, Decatur, Grady and 5 more89 min
Mar 12, 2:10 PM EDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas, Tift, Worth35 min
Mar 12, 2:27 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Seminole63 min
Mar 12, 2:58 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lanier, Lowndes47 min
Mar 12, 3:24 PM EDTSevere Thunderstorm WarningTAEBerrien, Lanier, Lowndes36 min
Mar 12, 3:56 PM EDTSpecial Weather StatementTAEBrooks, Lowndes34 min

Nearby

Tornado Warnings in Georgia, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.